This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Im going through some health problems right now. Ive had 1 doctor tell me that I have an anxiety disorder that is causing all the tingling, burning, and muscle cramping in my body. He tried me on elavil which greatly increased my heart rate. Ive been on Ativan which has been "ok", but not a real big help. My question is, how can one be certain that a person has an anxiety or depression disorder? How are seratonin levels measured in the body? Thank you
With the limited information provided, it would be impossible for me to give you a diagnosis. Your symptoms of tingling, burning and mucle cramping should be evaluated by your primary care physician, to rule out medical/neurological causes. If no medical/neurological causes are found, your symptoms may be due to an anxiety or somatoform disorder, in which case you may find consultation with a mental health professional helpful. Serotonin levels in the body are usually measured indirectly, by obtaining levels of a serotonin metabolite (5-Hydroxyindoleacetic acid, 5-HIAA) in urine or cerebrospinal fluid samples. It is not standard clinical practice to measure serotonin levels, except in research settings. Please refer to our forum archives for more information on anxiety and depression, and discuss your concerns further with your treating physician.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.